Alert archive / Wyoming / Snow Advisories in 2007

Snow Advisory 9, NWS Cheyenne, WY

October 13, 2007

NWS Cheyenne, WY issued this snow advisory at Oct 13, 2007, 5:06 AM MDT. It took effect at Oct 13, 2007, 9:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2007, 5:06 AM MDT (11:06 UTC)
In effect from
Oct 13, 2007, 9:00 PM MDT
Expired
Oct 14, 2007, 11:40 AM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 131106
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
506 AM MDT SAT OCT 13 2007

...A SNOW ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT
SUNDAY...

.AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES
TONIGHT AND SUNDAY MORNING. DEEP MOISTURE WITH THIS SYSTEM
COMBINED WITH THE COLDER AIR OVER THE MOUNTAINS WILL RESULT IN PERIODS
OF SNOW OVER THE MOUNTAINS TONIGHT AND SUNDAY MORNING.

WYZ063-064-066-131915-
/O.NEW.KCYS.SN.Y.0009.071014T0300Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
506 AM MDT SAT OCT 13 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW
ADVISORY FOR THE SOUTHEAST WYOMING MOUNTAINS...WHICH IS IN EFFECT 
FROM 9 PM THIS EVENING TO 12 PM MDT SUNDAY.

RAIN WILL BEGIN IN THE MOUNTAINS TODAY AND WILL CHANGE TO SNOW
THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY
MORNING WITH TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES BY NOON
SUNDAY IN THE SNOWY RANGE...AND 3 TO 8 INCHES IN THE LARAMIE
RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KMD
5 follow-up statements
000 
WWUS45 KCYS 131834
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1234 PM MDT SAT OCT 13 2007

...A SNOW ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MDT SUNDAY...

.AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL
ROCKIES TONIGHT AND SUNDAY MORNING. DEEP MOISTURE WITH THIS
SYSTEM COMBINED WITH THE COLDER AIR OVER THE MOUNTAINS WILL
RESULT IN PERIODS OF SNOW OVER THE MOUNTAINS TONIGHT AND SUNDAY
MORNING.

WYZ063-064-066-140300-
/O.CON.KCYS.SN.Y.0009.071014T0300Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
1234 PM MDT SAT OCT 13 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM MDT SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MDT SUNDAY. 

RAIN WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON AND WILL
CHANGE TO SNOW THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES
THROUGH SUNDAY MORNING WITH TOTAL SNOW ACCUMULATIONS OF 4 TO 9
INCHES BY NOON SUNDAY IN THE SNOWY RANGE...AND 3 TO 8 INCHES IN
THE LARAMIE RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JR
000 
WWUS45 KCYS 140033
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT SAT OCT 13 2007

...A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY...

.AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
CENTRAL ROCKIES TONIGHT AND SUNDAY MORNING. DEEP MOISTURE WITH
THIS SYSTEM COMBINED WITH THE COLDER AIR OVER THE MOUNTAINS WILL
RESULT IN PERIODS OF SNOW OVER THE MOUNTAINS TONIGHT AND SUNDAY
MORNING.

WYZ063-064-066-141200-
/O.CON.KCYS.SN.Y.0009.071014T0300Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
633 PM MDT SAT OCT 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY. 

RAIN HAS CHANGED OVER TO SNOW AT ELEVATIONS ABOVE 7500 FEET.
SNOWFALL...HEAVY AT TIMES...WILL CONTINUE TONIGHT THROUGH SUNDAY
MORNING. SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED BY NOON
SUNDAY IN THE SNOWY RANGE...WITH 4 TO 7 INCHES OF SNOW EXPECTED IN
THE LARAMIE RANGE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. THOSE TRAVELING THROUGH THE HIGHER TERRAIN
...ESPECIALLY ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...
SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. THOSE HUNTING OR EXPOSED TO THE ELEMENTS IN THE
HIGH COUNTRY SHOULD BE PREPARED FOR THE COMBINATION OF
ACCUMULATING SNOWFALL...SUB-FREEZING TEMPERATURES AND GUSTY WINDS
OVERNIGHT.

$$
000 
WWUS45 KCYS 140455
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 PM MDT SAT OCT 13 2007

...A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY...

.A STORM SYSTEM LOCATED OVER THE CENTRAL ROCKIES LATE THIS EVENING
WILL MOVE SLOWLY EAST THROUGH SUNDAY. THE STORM WILL PRODUCE
WIDESPREAD RAIN AND SNOW OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE DURING THAT TIME. THE SNOW LEVEL WILL LOWER 
TO ABOUT 6500 FEET EARLY SUNDAY MORNING OVER THE REGION. 

WYZ063-064-066-141300-
/O.CON.KCYS.SN.Y.0009.000000T0000Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
1055 PM MDT SAT OCT 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY...

SNOW CONTINUES TO FALL AT ELEVATIONS ABOVE 7500 FEET LATE THIS
EVENING OVER SOUTHEAST WYOMING. THE SNOW LEVEL WILL GRADUALLY
LOWER TO 6500 FEET EARLY SUNDAY MORNING. SNOW WILL BE HEAVY AT
TIMES THROUGH SUNDAY MORNING OVER THE SNOWY AND LARAMIE RANGES.
SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED BY NOON SUNDAY
IN THE SNOWY RANGE...WITH 4 TO 8 INCHES OF SNOW EXPECTED IN THE
LARAMIE RANGE.

AT 1035 PM...LAW ENFORCEMENT INDICATED 4 TO AS MUCH AS 6 INCHES
OF SNOW WAS ON THE GROUND OVER THE INTERSTATE 80 SUMMIT BETWEEN
CHEYENNE AND LARAMIE.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. THOSE TRAVELING THROUGH THE HIGHER TERRAIN
...ESPECIALLY ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...
SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. THOSE HUNTING OR EXPOSED TO THE ELEMENTS IN THE
HIGH COUNTRY SHOULD BE PREPARED FOR THE COMBINATION OF
ACCUMULATING SNOWFALL...SUB-FREEZING TEMPERATURES AND GUSTY WINDS
OVERNIGHT.

$$

WEILAND
000 
WWUS45 KCYS 141113
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MDT SUN OCT 14 2007

...A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SUNDAY...

.A STORM SYSTEM LOCATED OVER THE CENTRAL ROCKIES EARLY THIS
MORNING WILL MOVE SLOWLY EAST THROUGH TODAY. THE STORM WILL
CONTINUE TO PRODUCE WIDESPREAD RAIN AND SNOW OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY INTO THIS EVENING.

WYZ063-064-066-141800-
/O.CON.KCYS.SN.Y.0009.000000T0000Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
513 AM MDT SUN OCT 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR THE
SOUTHEAST WYOMING MOUNTAINS.

SNOW WILL CONTINUE TO FALL IN THE SOUTHEAST WYOMING MOUNTAINS THIS
MORNING WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES. NORTH WINDS
WILL ALSO INCREASE TO 10 TO 20 MPH BY LATE MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. THOSE TRAVELING THROUGH THE HIGHER TERRAIN
...ESPECIALLY ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...
SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES.
THOSE HUNTING OR EXPOSED TO THE ELEMENTS IN THE HIGH COUNTRY
SHOULD BE PREPARED FOR THE COMBINATION OF ACCUMULATING SNOWFALL
...SUB-FREEZING TEMPERATURES AND GUSTY WINDS THIS MORNING.

$$
KMD
000 
WWUS45 KCYS 141740
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT SUN OCT 14 2007

WYZ063-064-066-141845-
/O.CAN.KCYS.SN.Y.0009.000000T0000Z-071014T1800Z/
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...GARRETT...BUFORD...
HORSE CREEK
1140 AM MDT SUN OCT 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW
ADVISORY.

SNOW HAS STEADILY DECREASED THIS MORNING AND WILL CONTINUE TO
DIMINISH THIS AFTERNOON. FOR THIS REASON...THE SNOW ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Oct 13, 2:45 AM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 13, 2:45 AM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
245 AM MDT SAT OCT 13 2007

.SHORT TERM...SOUTHERLY FLOW WILL BE ALOFT TODAY WITH PVA OVER THE
AREA AS THE UPPER LOW MOVES ACROSS UT.  CYCLONIC FLOW WILL BE ALOFT
TONIGHT AS THE UPPER LOW MOVES ACROSS CO.  CLOSED LOW AT 700 MB WILL
BE OVER THE AREA THROUGH TONIGHT.  PLENTY OF LOW AND MID LEVEL
MOISTURE WILL BE PRESENT AND WITH MOIST LOW LEVEL UPSLOPE FLOW WILL
RESULT IN SHOWERS ACROSS THE ENTIRE AREA TODAY...WITH ISOLATED
THUNDERSTORMS EAST OF THE LARAMIE RANGE THIS AFTERNOON.  BELIEVE DAY
ONE FROM SPC IS OVERDONE AND WILL NOT MENTION ANY SEVERE WEATHER
OVER THE CWA TODAY.  LIS ARE -1 TO -3 AT 18Z WITH CAPE VALUES AROUND
400 TO 700 J/KG.  AIRMASS IS ONLY SLIGHTLY UNSTABLE EAST OF THE
LARAMIE RANGE THIS EVENING.  RAIN WILL CONTINUE TONIGHT AT THE LOWER
ELEVATIONS AND WILL CHANGE TO SNOW IN THE MOUNTAINS ABOVE 7000 FT
AFTER 9 PM.  WITH DEEP MOISTURE IN PLACE OVER THE AREA...BELIEVE
MOUNTAINS COULD PICK UP 4 TO 8 INCHES OF SNOW BY 12Z SUN.  WILL GO
WITH A SNOW ADVISORY FOR THE LARAMIE AND SNOWY RANGE FOR TONIGHT AND
SUNDAY MORNING.

.LONG TERM...SUNDAY THROUGH SATURDAY...
THE UPPER LOW WILL MOVE ONLY SLOWLY EAST SUNDAY AND MONDAY...MOVING
FROM EASTERN COLORADO AT 12Z SUNDAY TO CENTRAL KANSAS OR NEBRASKA
12Z MONDAY.  MODELS ARE FAIRLY SIMILAR IN THE MOVEMENT OF THE
FEATURE.  THE ASSOCIATED SURFACE LOW WILL START OUT OVER NORTHWEST
KANSAS 12Z SUNDAY AND THEN MOVE EAST.  THE SURFACE FORCING WILL END
OVER THE CWA BY 00Z MONDAY AS SURFACE HIGH PRESSURE STARTS TO MOVE
OVER THE AREA.  CLOUDS AND SOME LIGHT PRECIPITATION WILL LINGER OVER
THE EAST PARTS OF THE CWA THROUGH MONDAY DUE TO THE LOCATION OF THE
UPPER LOW.  THE 700 MB TEMPERATURES COOL TO -2C TO -4C BY 00Z MONDAY
AND THE 1000 TO 500 MB THICKNESS VALUES DROP TO 552...SO THE SNOW
LEVEL WILL LOWER TO AROUND 6000 FEET SUNDAY MORNING.  A SNOW
ADVISORY WILL EXTEND THROUGH SUNDAY MORNING FOR THE SNOWY AND THE
SOUTHERN LARAMIE RANGES.  WILL INCREASE POPS THROUGH SUNDAY AND BUMP
DOWN TEMPERATURES.  THERE WILL BE A BRIEF BREAK IN THE WEATHER FOR
LATER ON MONDAY AND INTO TUESDAY NIGHT.  AFTER THAT TIME THE
PROGRESSIVE WESTERLY WIND FLOW ALOFT WILL MOVE A SHORTWAVE TROUGH
ACROSS THE CWA.  THAT WILL BE FOLLOWED BY ANOTHER SHORTWAVE TROUGH
AND ASSOCIATED SURFACE COLD FRONT FOR THURSDAY THROUGH FRIDAY NIGHT.
MODELS DIFFER FOR THE MIDDLE AND LATTER PARTS OF NEXT WEEK AND SO
FORECAST UNCERTAINTY IS GREATER THAN NORMAL.  THE 00Z ECMWF...
CANADIAN AND NOGAPS PLACE GREATER EMPHASIS ON THE MID WEEK SHORTWAVE
TROUGH THAN THE GFS.  THE ECMWF IS NOW MORE SIMILAR TO THE GFS LATER
IN THE WEEK.  THE BEST SURFACE FORCING LOOKS TO BE THURSDAY AND INTO
THURSDAY NIGHT.  WILL INCREASE CLOUDS...POPS AND WINDS FOR WEDNESDAY
THROUGH FRIDAY MORNING ESPECIALLY OVER THE MOUNTAINS.  A GOOD
OROGRAPHIC SNOW EVENT MAY BE SETTING UP FOR THAT TIME PERIOD WITH
SOUTHERN WYOMING BEING JUST ON THE CYYCLONIC SIDE OF THE 300 MB
JET.  THE ATMOSPHERE DRIES AND HEIGHTS ALOFT RISE FOR FRIDAY NIGHT
AND NEXT SATURDAY FOR WARMER AND DRIER WEATHER.

&&

.AVIATION...WIDESPREAD IFR AND MVFR WILL CONTINUE ACROSS THE AREA
TODAY AND TONIGHT DUE TO LOW VISIBILITIES AND CEILINGS IN FOG AND
LOW CLOUDS.  SNOW WILL ALSO FALL OVER THE MOUNTAINS TONIGHT AND
SUNDAY MORNING AND WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT
TIMES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY FROM 9 PM SATURDAY TO NOON SUNDAY FOR WYZ063-
     WYZ064-WYZ066.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....WEILAND
Hazardous weather outlook, Oct 12, 9:08 PM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT FRI OCT 12 2007

WYZ059>065-140315-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
908 PM MDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE
RANGE SATURDAY. SNOW IS LIKELY IN THE MOUNTAINS SATURDAY NIGHT AND
SUNDAY MORNING AND SNOW ACCUMULATIONS OF 4 TO 5 INCHES ARE LIKELY
IN THE SNOWY RANGE WITH 2 TO 4 INCHES IN THE LARAMIE RANGE. COLDER
TEMPERATURES ARE IN STORE FOR THE AREA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ066>070-140315-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
908 PM MDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

AREAS OF FOG WILL DEVELOP OVERNIGHT WITH VISIBILITY RESTRICTIONS
LOCALLY TO LESS THAN ONE MILE EXPECTED. THOSE TRAVELING THROUGH
THE NEBRASKA PANHANDLE AND SOUTHEAST WYOMING OVERNIGHT SHOULD SLOW
DOWN AND EXERCISE CAUTION AS VISIBILITIES MAY DIMINISH QUICKLY
OVER SHORT DISTANCES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE
RANGE SATURDAY. SNOW IS LIKELY IN THE MOUNTAINS SATURDAY NIGHT AND
SUNDAY MORNING AND SNOW ACCUMULATIONS OF 4 TO 5 INCHES ARE LIKELY
IN THE SNOWY RANGE WITH 2 TO 4 INCHES IN THE LARAMIE RANGE. COLDER
TEMPERATURES ARE IN STORE FOR THE AREA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Snow Advisories in Wyoming, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.